Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Swelling on lower right side of abdomen with dull pain. Diagnosed as shingles and advised to take acyclovir. Suggest the cure?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have swelling on the lower right side of my abdomen with dull pain. I went to a doctor Friday and he told me that I had shingles. I showed him the swelling and was told it came from the shingles. The swelling has gotten larger. He put me on 800mg acyclovir.
Posted Tue, 29 Oct 2013 in Abdominal Pain
Answered by Dr. Shruti Rijhwani 36 minutes later
Brief Answer:

Detailed Answer:
Dear Sir,

Thank you for posting your query on XXXXXXX

Well looking into your problem it seems that if you only had swelling of lower abdomen why was it treated like shingles but since your doctor has examined you he remains the best judge because the presentation can be varied also .

In shingles generally there are painful vesicles along with burning sensation , redness etc plus it will never cross the midline . Well acyclovir remains the best drug for shingles . You continue with the medicine if it does not respond then probably you need a second opinion .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor